I'm 18 and ever since starting high school I've struggled with who I am. I believe I have ADHD but have never been diagnosed. I used to always be this outgoing fun attractive likable guy and now I'm kind of shy and awkward and I don't really know how to act. I'm very depressed and feel as though I'm inferior to everyone. It wasn't til not very long ago that I discovered adderall. My friend sold me a 20 mg xr tablet and I took it before school and it made me feel on top of the world. Simply put I was social I was confident and overall it just made me the person I want to be and I despise myself and I feel that me without adderall is incapable of doing anything worthwhile. I don't take it every day cuz I'm aware that this feeling would go away but I stop for 3 Or 4 day periods when I know I really won't be needing to do much social interaction but my life revolves around when I will start back up. I come up with great ideas and great things im gonna do with my life when I'm on adderall but then when I'm off it I just think I was stupid for even thinking I was worth it and I get irritable and depressed and hopeless. I'm really confused please just help me understand what I'm going through.
Hi Mlb - Its very, very important for you to get a full Psych. assessment, so that you can be treated effectively. First of all, if you really believe that you have the diagnosis of ADHD, please be aware that low self-esteem is one of the characteristics of this condition. My son was quite young when he was diagnosed, and he suffered early on from feelings of low self-worth despite being extremely bright, popular, handsome, funny & every other positive attribute I can think of. Its also easy to understand your feelings, as many going through adolescence have these same feelings, even if they deny it! Kids & teenagers can be tough on each other & very judgmental. And, any problems communicating with your folks can add to these feelings of frustration & inferiority. Plus, your hormones are racing. Hormones dictate how all the chemicals & electrical charges in our body control all the workings in our brains & body. I implore you to ask your folks to help you with getting an assessment & speaking with a Psychiatrist, particularly if you are diagnosed with ADHD & need meds. Because a Psychologist cannot prescribe meds, but they can be excellent to speak with as a objective voice & to help you sort through your feelings. It sounds to me like you are wrestling with depression, which can also cause the feelings of hopelessness, anxiety and irritability.
When my son was diagnosed, I finally had a diagnosis for what I had been feeling most of my life, and was diagnosed myself with Adult ADHD. I take my medication very regularly because I also deal with a mood disorder. Its not uncommon to have several disorders working in conjunction, so its crucial to have that assessment. These ARE, in fact, medical issues as well as mental issues, so try to rise above any stigma attached to having a mental disorder & be proud of who you are! If you are indeed diagnosed with depression & ADHD, you will begin trials with different meds that can help ameliorate your symptoms. But, try to appreciate that there is only ONE you. You ARE worth it! And, despite your feelings of worthlessness, you are most certainly every bit as unique, special & important as anyone else in this world. You DO have something to contribute and I'll bet you are very bright, as well. Many of us with mental disorders are very intelligent, creative beings with much to offer. Our brains just work differently than the 'norm'. Thank God, because I like myself today! Please try to believe in yourself. And, you'll get it sorted by taking a very pro-active stance & by going after solutions. I did, and went on to finish grad school later in life. My son will be graduating college soon, and he experimented with taking his meds/not taking meds. He found what worked for him just as you will. Please give yourself a fighting chance! Good luck! Jillian
- Adderall Information for Consumers
- Adderall Information for Healthcare Professionals (includes dosage details)
- Side Effects of Adderall (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Jan 2010 • 4 answers
Posted 13 Aug 2011 • 7 answers
Posted 2 Mar 2012 • 4 answers
Posted 31 May 2012 • 3 answers
Adderall - makes me moody & can't stand myself, causing family problems, anyone else felt like this?
Posted 6 Aug 2012 • 15 answers